Alert archive / Oregon / Wind Advisories in 2024

Wind Advisory 13, NWS Pendleton, OR

March 7, 2024Umatilla County, Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Mar 7, 2024, 2:03 PM PST for Umatilla County, Union County, Oregon. It took effect at Mar 8, 2024, 7:00 PM PST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2024, 2:03 PM PST (22:03 UTC)
In effect from
Mar 8, 2024, 7:00 PM PST
Expired
Mar 9, 2024, 2:02 PM PST
In force
19 hr
Issued by
NWS Pendleton, OR

Counties Umatilla County, OR, Union County, OR

The radar

The Pendleton radar (KPDT), 46 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2024-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2024-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

506 
WWUS76 KPDT 072203
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
203 PM PST Thu Mar 7 2024

ORZ049-081230-
/O.NEW.KPDT.WI.Y.0013.240309T0300Z-240309T2300Z/
Grande Ronde Valley-
Including the cities of Cove, Elgin, and La Grande
203 PM PST Thu Mar 7 2024

...WIND ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 3 PM PST
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Grande Ronde Valley.

* WHEN...From 7 PM Friday to 3 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ507-081230-
/O.NEW.KPDT.WI.Y.0013.240309T0300Z-240309T2300Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the city of Pilot Rock
203 PM PST Thu Mar 7 2024

...WIND ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 3 PM PST SATURDAY
FOR THE BASE OF THE NORTHERN BLUE MOUNTAINS OF OREGON...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph 
  expected for the base of the northern Blue Mountains of Oregon.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...From 7 PM Friday to 3 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
6 follow-up statements
935 
WWUS76 KPDT 081015
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
215 AM PST Fri Mar 8 2024

ORZ049-082300-
/O.CON.KPDT.WI.Y.0013.240309T0300Z-240309T2300Z/
Grande Ronde Valley-
Including the cities of Cove, Elgin, and La Grande
215 AM PST Fri Mar 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM
PST SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Grande Ronde Valley.

* WHEN...From 7 PM Friday to 3 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ507-082300-
/O.CON.KPDT.WI.Y.0013.240309T0300Z-240309T2300Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the city of Pilot Rock
215 AM PST Fri Mar 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM
PST SATURDAY FOR THE BASE OF THE NORTHERN BLUE MOUNTAINS OF
OREGON...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph 
  expected for the base of the northern Blue Mountains of Oregon.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...From 7 PM Friday to 3 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Wind gusts along I-84 at the base of the 
  Blue Mountains, including Deadman Pass, may reach over 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
991 
WWUS76 KPDT 081837
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
1037 AM PST Fri Mar 8 2024

ORZ507-090300-
/O.UPG.KPDT.WI.Y.0013.240309T0300Z-240309T2300Z/
/O.NEW.KPDT.HW.W.0002.240309T0300Z-240309T1800Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the city of Pilot Rock
1037 AM PST Fri Mar 8 2024

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
PST SATURDAY FOR THE BASE OF THE NORTHERN BLUE MOUNTAINS OF
OREGON...

* WHAT...Southeast winds 25 to 35 mph with gusts to 60 mph 
  expected for the base of the northern Blue Mountains of Oregon.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...From 7 PM this evening to 10 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong cross winds are expected along
  Highway 11 from Pendleton to Milton-Freewater and along
  Interstate 84 near Cabbage Hill.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ049-090300-
/O.CON.KPDT.WI.Y.0013.240309T0300Z-240309T2300Z/
Grande Ronde Valley-
Including the cities of Cove, Elgin, and La Grande
1037 AM PST Fri Mar 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 3 PM
PST SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Grande Ronde Valley.

* WHEN...From 7 PM this evening to 3 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
069 
WWUS76 KPDT 090229
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
629 PM PST Fri Mar 8 2024

ORZ507-091500-
/O.CON.KPDT.HW.W.0002.240309T0300Z-240309T1800Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the city of Pilot Rock
629 PM PST Fri Mar 8 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY
FOR THE BASE OF THE NORTHERN BLUE MOUNTAINS OF OREGON...

* WHAT...Southeast winds 25 to 35 mph with gusts to 60 mph 
  expected for the base of the northern Blue Mountains of Oregon.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...From 7 PM this evening to 10 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong cross winds are expected along 
  Highway 11 from Pendleton to Milton-Freewater and along 
  Interstate 84 near Cabbage Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ049-091500-
/O.CON.KPDT.WI.Y.0013.240309T0300Z-240309T2300Z/
Grande Ronde Valley-
Including the cities of Cove, Elgin, and La Grande
629 PM PST Fri Mar 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Grande Ronde Valley.

* WHEN...From 7 PM this evening to 3 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
901 
WWUS76 KPDT 091015
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
215 AM PST Sat Mar 9 2024

ORZ507-091800-
/O.CON.KPDT.HW.W.0002.000000T0000Z-240309T1800Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the city of Pilot Rock
215 AM PST Sat Mar 9 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING FOR THE BASE OF THE NORTHERN BLUE MOUNTAINS OF OREGON...

* WHAT...Southeast winds 25 to 35 mph with gusts to 60 mph 
  expected for the base of the northern Blue Mountains of Oregon.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...From 7 PM this evening to 10 AM PST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong cross winds are expected along 
  Highway 11 from Pendleton to Milton-Freewater and along 
  Interstate 84 near Cabbage Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

ORZ049-092300-
/O.CON.KPDT.WI.Y.0013.000000T0000Z-240309T2300Z/
Grande Ronde Valley-
Including the cities of Cove, Elgin, and La Grande
215 AM PST Sat Mar 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Grande Ronde Valley.

* WHEN...From 7 PM this evening to 3 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
979 
WWUS76 KPDT 091744
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
944 AM PST Sat Mar 9 2024

ORZ507-092300-
/O.EXP.KPDT.HW.W.0002.000000T0000Z-240309T1800Z/
/O.EXB.KPDT.WI.Y.0013.240309T1800Z-240309T2300Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the city of Pilot Rock
944 AM PST Sat Mar 9 2024

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR THE
BASE OF THE NORTHERN BLUE MOUNTAINS OF OREGON...
...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING FOR
THE BASE OF THE NORTHERN BLUE MOUNTAINS OF OREGON...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected for the base of the northern Blue Mountains of Oregon.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Although winds have decreased this morning,
  strong cross winds will continue along Highway 11 from Pendleton
  to Milton-Freewater and along Interstate 84 near Cabbage Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ049-092300-
/O.CON.KPDT.WI.Y.0013.000000T0000Z-240309T2300Z/
Grande Ronde Valley-
Including the cities of Cove, Elgin, and La Grande
944 AM PST Sat Mar 9 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Grande Ronde Valley.

* WHEN...From 7 PM this evening to 3 PM PST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton
415 
WWUS76 KPDT 092202
NPWPDT

URGENT - WEATHER MESSAGE
National Weather Service Pendleton OR
202 PM PST Sat Mar 9 2024

ORZ049-101200-
/O.CAN.KPDT.WI.Y.0013.000000T0000Z-240309T2300Z/
/O.NEW.KPDT.WI.Y.0014.240310T1400Z-240310T2200Z/
Grande Ronde Valley-
202 PM PST Sat Mar 9 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM PST SUNDAY FOR LADD
AND PYLES CANYONS...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected for Ladd and Pyles Canyons.

* WHERE...Grande Ronde Valley.

* WHEN...From 7 AM to 3 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ507-101200-
/O.CAN.KPDT.WI.Y.0013.000000T0000Z-240309T2300Z/
/O.NEW.KPDT.WI.Y.0014.240310T1400Z-240310T2200Z/
Foothills of the Northern Blue Mountains of Oregon-
Including the city of Pilot Rock
202 PM PST Sat Mar 9 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM PST SUNDAY FOR THE
BASE OF THE NORTHERN BLUE MOUNTAINS OF OREGON...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected for the base of the northern Blue Mountains of Oregon.

* WHERE...Foothills of the Northern Blue Mountains of Oregon.

* WHEN...From 7 AM to 3 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong cross winds are expected along
  Highway 11 from Pendleton to Milton-Freewater and along 
  Interstate 84 near Cabbage Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ORZ508-101200-
/O.NEW.KPDT.WI.Y.0014.240310T1400Z-240310T2200Z/
Foothills of the Southern Blue Mountains of Oregon-
Including the cities of Heppner, Condon, and Fossil
202 PM PST Sat Mar 9 2024

...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM PST SUNDAY FOR THE
BASE OF THE SOUTHERN BLUE MOUNTAINS OF OREGON...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected for the base of the Southern Blue Mountains of Oregon.

* WHERE...Foothills of the Southern Blue Mountains of Oregon.

* WHEN...From 7 AM to 3 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong cross winds are expected along State
  Route 74 or Heppner Highway and Highway 207.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/Pendleton

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 7, 9:03 AM PST, 5 hours earlier.

Area forecast discussion, Mar 7, 9:03 AM PST, 5 hours before
Area Forecast Discussion
National Weather Service Pendleton OR
903 AM PST Thu Mar 7 2024

.UPDATED AVIATION DISCUSSION...18Z TAFs...VFR conditions across
all TAF sites and will remain as such through the period. CIGs
will be mostly SCT150 or FEW150 and above. Winds are mostly
variable and below 6kts with the exception of YKM being around
10kts and winds will remain VRB below 6kts. Bennese/90

&&

.PREV DISCUSSION... /issued 829 AM PST Thu Mar 7 2024/

SHORT TERM UPDATE...It will be another dry day with unseasonably
cool temperatures and light wind. This morning started off with
widespread subfreezing temperatures, and some of the sheltered
valleys fell to around zero. We are on the east side of an upper
level ridge and northerly flow aloft, and the upper ridge will
shift eastward over the next 24 hours. By 12Z, the axis of the
ridge will be along the Cascade range. There was patchy freezing
fog in the Bear Valley this morning, and a strengthening
low level inversion may cause a little more fog development
tonight in other mountain valleys. It's a quiet weather day with
no updates required. Wister/85

PREV DISCUSSION... /issued 425 AM PST Thu Mar 7 2024/

SHORT TERM...Today through Saturday...Not much in the way of
sensible weather impacts expected through Friday, as we remain under
a benign pattern of light and relatively zonal winds aloft. Latest
overnight satellite imagery shows a band of high clouds over the
Basin and some low clouds around the Cascades, but otherwise clear
and quiet conditions are ongoing. Overnight temps will remain cold
as a result, however, with widespread teens and 20s for lows
expected. Our more elevated valleys may even see lows dipping close
to zero.

Ridging begins to build in during the day Friday, allowing temps to
warm up well into the 50s during the day. This ridge will be brief,
however, as a SW wave looks to approach the forecast area on
Saturday. QPF is relatively unimpressive, even across the mountains
as this system swings through quickly as part of a train of systems
expected through the beginning of next week. This quick transitory
pattern, however, will produce gusty conditions Friday night into
Saturday across the eastern mountains and particularly the Grande
Ronde Valley. Still feels a bit early to issue a product, especially
given the ongoing quiet weather, but confidence is high that a Wind
Advisory will be necessary for the entirety of the GRV.

As for the precip threat, snow levels will generally fall in the
3000-4000 ft range. Not really expecting anything more than a couple
inches at worst for our main mountain passes, however the cumulative
effect of this train of systems through early next week could
produce impacts even if each individual system is weak with little
in the way of QPF. PoPs across our lower elevations, however, are
quite low on Saturday (20-40%), despite the system's SW approach, a
testament to just how moisture-starved and how quick-moving this
first system is. Evans/74

LONG TERM...Sunday through Tuesday...Sunday morning, a frontal
boundary continues to move over the PacNW, associated with the
closed low off the British Columbia coastline. This closed low
will bring widespread precipitation the next couple of days. From
Sunday to Sunday night, there will be some gusty winds around
central Oregon and the Blue Mountains varying between 20- 35kts,
which could be potential for wind advisory. Confidence increases
with high EFI showing an atypical event for wind forecasts Sunday
morning into Sunday night (>80%). The ECWMF shows uncertainty with
the timing of the precipitation, arriving sooner than GFS Sunday
morning into Sunday night. Starting Monday morning and onwards,
the GFS shows mainly wet weather in the Cascades and Blue
Mountains while the ECWMF is wetter over the entire forecast area.

There are small disagreements with the trough appearing more zonal
Tuesday night, compared to the cluster analysis as well as the
timing of the precipitation. Nonetheless, the ensemble means and
deterministic models are in good agreement with the amplitude and
strength of the trough accompanied by the frontal boundary.
Precipitation is forecasted to be light (>80%), though confidence is
lower in timing (60%). Temperatures will be above normal with rain
mainly in the low elevations and snow in the mountain areas. Snow
levels will vary between 2200-3600ft by Monday morning across the
mountain areas including the Cascades after the trough passes. By
Tuesday morning, snow levels in the mountain areas increases to
around 3000-4300ft as another trough occurs over the PacNW.
Feaster/97

Tuesday through Thursday...On Tuesday, the parade of
systems moving through our area will be coming to an end and an
offshore ridge will build over the Pacific Northwest Wednesday
through Thursday. This will give us drier and warmer conditions.

Models are in good agreement in having a front move through the area
Tuesday with only 9 percent of the model ensemble members (mostly
from the Canadian model) favoring a faster frontal passage with a
zonal westerly flow over our area in the afternoon and evening.  On
Wednesday and Thursday, model clusters are in unanimous agreement in
having a ridge over the area though they have differences as to the
strength and axis location of the ridge. The main uncertainty
involves the strength and location of an upper low over the desert
southwest on Wednesday. This influences the direction of the upper
level flow over our area. 55% of the model ensemble members have a
deeper low in the southwest and a cooler and dry northeast flow over
our area while the other 45% have a weaker low located further east
which gives us a warmer northwest flow. Fortunately, the difference
is not more than a few degrees in temperatures and should come into
better focus in the next few days.

The Extreme Forecast Index shows little in the way of significant
weather aside from a QPF value on Tuesday of about 0.70 over mainly
the Oregon portion of the area. The NBM gives about a 70-80% chance
of a tenth of an inch of QPF Tuesday with a Similar value for a
quarter inch along the Cascade crest and a 40-50% of a quarter inch
in the higher parts of the Blue Mountains. Chances of a half inch
are negligible. In the lower elevations, the Blue Mountain Foothills
have a 25-50% chance of a tenth of an inch of QPF with negligible
chances of a quarter inch.

On Tuesday, snow levels will be at 3500-4500 feet, so mountain
passes will have mainly rain with the exception of White Pass and
Santiam Pass, which may get a few inches of snow but doesn't appear
enough to need winter highlights, though that is on day 6 and the
models may change by then. Most of the area will have a tenth to a
quarter of an inch of rain though the Columbia Basin will have just
a few hundredths of an inch. The afternoon looks breezy with west to
southwest winds of 10-20 mph. Do see some potential for higher winds
of 15 to 25 mph with gusts to 35 mph in some model ensemble members,
but have stayed with the majority with lighter winds. Temperatures
Tuesday will be in the lower to mid 50s with 40s in the mountains.

Wednesday will see a chance of light mountain snow continuing if the
northwest flow develops. Amounts will be an inch or less. The Blue
Mountain Foothills will have a slight chance of very light rain
while the rest of the area is dry. The area will have breezy
afternoon winds from the west to northwest but lighter than on
Tuesday. Temperatures will be a degree or two cooler than Tuesday.

Thursday will see the ridge axis at the coast line or just offshore.
The entire area will be sunny and dry with light winds. Temperatures
will rise to the mid 50s to the lower 60s with upper 40s to the mid
50s in the mountains. Perry/83

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  44  25  55  34 /   0   0   0   0
ALW  46  27  56  37 /   0   0   0   0
PSC  50  29  54  34 /   0   0   0   0
YKM  49  27  51  32 /   0   0   0   0
HRI  49  27  56  33 /   0   0   0   0
ELN  46  28  48  32 /   0   0   0  10
RDM  43  22  49  31 /   0   0   0   0
LGD  42  22  49  31 /   0   0   0   0
GCD  41  19  50  27 /   0   0   0   0
DLS  50  32  56  37 /   0   0   0  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
&&

SHORT TERM...74/85
LONG TERM....97/83
AVIATION...90

Nearby

Wind Advisories in Oregon, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.